Advertisement -- Learn more about ads on this site.

 
Message Boards
FORUM:   Diet and Nutrition
TOPIC:  

working out while on beta blockers



Click here to read our frequently asked Diet and Nutrition questions.

 
 
Search the
Message Boards:
Search
      Share
Advertisement -- Learn more about ads on this site.

Author: Message: Sort First Post on Top


UNIDENT
Posts: 33,498
5/5/12 9:03 P

It's difficult to say. Medications that reduce your HR don't necessarily reduce your actual calories - it's just that your HR is no longer an indicator of caloric burn.

If you had gained 10lbs of fat in two weeks you'd have to have eaten an additional 2,500 calories per day over and above your actual needs - or an intake of something around 3700 - 4,000 depending on how high your range is.

So chances are it isn't fat.

So don't sweat it. It might go away yet. It could just be water retention or something.



HOTARUTK
SparkPoints: (1,479)
Fitness Minutes: (1,427)
Posts: 3
5/5/12 8:34 P

Hi there! I frequently get occular migraines and just recently was put on a beta blocker, I had lost ten pounds before going on propanolol, and it's been two weeks on the meds and I've gained it all back. There's no hardcore evidence that it's the drug that's causing weight gain, but I HAVE noticed my heart doesn't beat nearly as fast when I'm working out... can the possibility of my heart no longer being able to reach my target zone during a workout be to blame for the weight gain?



 
Page: 1 of (1)  
Search  



Share


 
Diet Resources: what is pedometer | pedometer gmap | pedometer google